DSpace
 

RRI Digital Repository >
07. Theoretical Physics >
Research Papers (TP) >

Please use this identifier to cite or link to this item: http://hdl.handle.net/2289/1287

Title: Fractional spin from gravity
Authors: Samuel, J.
Issue Date: 12-Jul-1993
Publisher: The American Physical Society
Citation: Physical Review Letters, 1993, Vol.71, 215-218
Abstract: Friedman and Sorkin have observed that the total angular momentum of an asymptotically flat, vacuum, quantum gravitational field in 3+1 dimensions need not be integral. We pursue this idea in the context of asymptotically flat 2+1 gravity, which is an exactly solvable model. We find that, for nontrivial spatial topologies, the quantized pure gravitational field has states of fractional spin. These states are dynamically allowed, in the sense that they solve all the constraints of the theory.
URI: http://hdl.handle.net/2289/1287
ISSN: 0031-9007 (print)
Alternative Location: http://link.aps.org/abstract/PRL/v71/p215
Copyright: (1993) by the American Physical Society
Appears in Collections:Research Papers (TP)

Files in This Item:

File Description SizeFormat
1993 PhyRevLett V71 p215_1.pdf4p.923.86 kBAdobe PDFView/Open

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

 

    RRI Library DSpace